Advanced Search
Article Contents
Article Contents

Solution to the Boltzmann equation in velocity-weighted Chemin-Lerner type spaces

  • * Corresponding author: Renjun Duan

    * Corresponding author: Renjun Duan 
Abstract Full Text(HTML) Related Papers Cited by
  • In this paper the Boltzmann equation near global Maxwellians is studied in the $d$ -dimensional whole space. A unique global-in-time mild solution to the Cauchy problem of the equation is established in a Chemin-Lerner type space with respect to the phase variable $(x,v)$ . Both hard and soft potentials with angular cutoff are considered. The new function space for global well-posedness is introduced to essentially treat the case of soft potentials, and the key point is that the velocity variable is taken in the weighted supremum norm, and the space variable is in the $s$ -order Besov space with $s≥ d/2$ including the spatially critical regularity. The proof is based on the time-decay properties of solutions to the linearized equation together with the bootstrap argument. Particularly, the linear analysis in case of hard potentials is due to the semigroup theory, where the extra time-decay plays a role in coping with initial data in $L^2$ with respect to the space variable. In case of soft potentials, for the time-decay of linear equations we borrow the results based on the pure energy method and further extend them to those in $L^∞$ framework through the technique of $L^2-L^∞$ interplay. In contrast to hard potentials, $L^1$ integrability in $x$ of initial data is necessary for soft potentials in order to obtain global solutions to the nonlinear Cauchy problem.

    Mathematics Subject Classification: Primary: 35Q20; Secondary: 76P05, 82B40.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] R. AlexandreY. MorimotoS. UkaiC. J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space: Ⅰ, Global existence for soft potential, J. Funct. Anal., 262 (2012), 915-1010.  doi: 10.1016/j.jfa.2011.10.007.
    [2] D. Arsénio and N. Masmoudi, A new approach to velocity averaging lemmas in Besov spaces, J. Math. Pures Appl. (9), 101 (2014), 495-551.  doi: 10.1016/j.matpur.2013.06.012.
    [3] H. Bahouri, J. Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differen-tial Equations, Grundlehren der Mathematischen Wissenschaften 343, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.
    [4] R. E. Caflisch, The Boltzmann equation with a soft potential. Ⅰ. Linear, spatially-homogeneous, Comm. Math. Phys., 74 (1980), 71-95.  doi: 10.1007/BF01197579.
    [5] R. E. Caflisch, The Boltzmann equation with a soft potential. Ⅱ. Nonlinear, spatially-periodic, Comm. Math. Phys., 74 (1980), 97-109.  doi: 10.1007/BF01197752.
    [6] R. J. DiPerna and P.-L. Lions, On the Cauchy problem for Boltzmann equations: Global existence and weak stability, Ann. of Math. (2), 130 (1989), 321-366.  doi: 10.2307/1971423.
    [7] R. J. DuanF. M. HuangY. Wang and T. Yang, Global well-posedness of the Boltzmann equation with large amplitude initial data, Arch. Ration. Mech. Anal., 225 (2017), 375-424.  doi: 10.1007/s00205-017-1107-2.
    [8] R. J. DuanS. Q. Liu and J. Xu, Global well-posedness in spatially critical Besov space for the Boltzmann equation, Arch. Ration. Mech. Appl., 220 (2016), 711-745.  doi: 10.1007/s00205-015-0940-4.
    [9] R. J. DuanT. Yang and H. J. Zhao, The Vlasov-Poisson-Boltzmann system for soft potentials, Math. Models Methods Appl. Sci., 23 (2013), 979-1028.  doi: 10.1142/S0218202513500012.
    [10] R. J. Duan and Y. Wang, The Boltzmann equation with large-amplitude initial data in bounded domains, preprint, arXiv: 1703.07978.
    [11] Y. Guo, Classical solutions to the Boltzmann equation for molecules with an angular cutoff, Arch. Ration. Mech. Anal., 169 (2003), 305-353.  doi: 10.1007/s00205-003-0262-9.
    [12] Y. Guo, Decay and continuity of the Boltzmann equation in bounded domains, Arch. Ration. Mech. Anal., 197 (2010), 713-809.  doi: 10.1007/s00205-009-0285-y.
    [13] Y. Morimoto and S. Sakamoto, Global solutions in the critical Besov space for the non-cutoff Boltzmann equation, J. Differential Equations, 261 (2016), 4073-4134.  doi: 10.1016/j.jde.2016.06.017.
    [14] V. Sohinger and R. M. Strain, The Boltzmann equation, Besov spaces, and optimal time decay rates in $\mathbb{R}^n_x$, Adv. Math., 261 (2014), 274-332.  doi: 10.1016/j.aim.2014.04.012.
    [15] R. M. Strain, Optimal time decay of the non cut-off Boltzmann equation in the whole space, Kinet. Relat. Models, 5 (2012), 583-613.  doi: 10.3934/krm.2012.5.583.
    [16] H. Tang and Z. R. Liu, On the Cauchy problem for the Boltzmann equation in Chemin-Lerner type spaces, Discrete Contin. Dyn. Syst., 36 (2016), 2229-2256.  doi: 10.3934/dcds.2016.36.2229.
    [17] S. Ukai, On the existence of global solutions of mixed problem for non-linear Boltzmann equation, Proc. Japan Acad., 50 (1974), 179-184.  doi: 10.3792/pja/1195519027.
    [18] S. Ukai, Solution of the Boltzmann equation, in Patterns and Waves (eds. T. Nishida, M. Mimura and H. Fujii), Stud. Math. Appl., 18, North-Holland, Amsterdam, (1986), 37-96. doi: 10.1016/S0168-2024(08)70128-0.
    [19] S. Ukai and K. Asano, On the Cauchy problem of the Boltzmann equation with a soft potential, Publ. Res. Inst. Math. Sci., 18 (1982), 477-519 (57-99).  doi: 10.2977/prims/1195183569.
    [20] S. Ukai and T. Yang, The Boltzmann equation in the space $L^2\cap L^∞_β$: global and time-periodic solutions, Anal. Appl. (Singap.), 4 (2006), 263-310.  doi: 10.1142/S0219530506000784.
  • 加载中

Article Metrics

HTML views(325) PDF downloads(239) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint